MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8898-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the device presented heating.Occurred during procedure.No delay was reported, a back-up was not available.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident as the device functionally performed as intended.Visual evaluation under magnification shows moderate electrode wear with dried tissue and blood present on the electrodes.Further visual evaluation with an unaided eye found no manufacturing abnormalities with the returned device.The wand was connected to a compatible controller and activated in saline solution at the default and max settings in which the ablate and coagulation performed as intended.The suction and saline lines were tested and performed as intended.During functional evaluation there was no signs of abnormal heating/steam.The complaint could not be verified as the returned device functionally performed as intended.It is feasible that if the exposed section of the shaft near the distal tip comes into contact with untargeted tissue, it could cause blanching.Other factors that could contribute to the reported event includes: failure to maintain suction could create steam which may cause thermal injury, withdrawing the wand while power is being applied or contact with metal surgical instruments (such as a mouth guard) may pass current to the patient and result in burns.Steam can be present when insufficient suction is used and give the user the perception that it is smoking.This occurs when the wand is burning off the residual fluid on the distal tip.The instructions for use provided with the device contains warnings and precautionary measures related to proper use of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7626250
Report Number3006524618-2018-00335
Device Sequence Number2292514
Product Code GEI
UDI-Device Identifier00817470003888
UDI-Public(01)00817470003888(17)210202(10)2009797
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2021
Device Model NumberEICA8898-01
Device Catalogue NumberEICA8898-01
Device Lot Number2009797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer06/25/2018
08/17/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date06/25/2018
08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR